Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 227, NWS Shreveport, LA

August 22, 2015Angelina County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 22, 2015, 4:25 PM CDT for Angelina County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2015, 4:25 PM CDT (21:25 UTC)
Expired
Aug 22, 2015, 4:54 PM CDT
In force
29 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
748 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:51 PM CDT, 34 minutes earlier.

Area forecast discussion, Aug 22, 3:51 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 PM CDT SAT AUG 22 2015

.DISCUSSION...
MUCH BETTER THAN AVERAGE FOR LATE AUGUST WITH LIKELY POPS COMING
TOGETHER WITH FORCING FROM THE NORTHWEST AND A REALLY GOOD PUSH
OFF OF THE GULF EARLIER WITH DEEP SOUTHWEST FLOW ALOFT. DEEP
MOISTURE TOO AT THAT WITH TWO LARGE AREAS OF CONVECTION. THE OK/AR MCS
HAD DROPPED INTO THE I-30 CORRIDOR WITH THE SEA BREEZE PUSH LIKELY
TO AFFECT MUCH OF I-20 LATE THIS AFTERNOON. SEASONAL WARMTH IN THE
LOWER TO MIDDLE 90S AND RICH 70 DEW POINTS WILL LINGER ACTIVITY
INTO THE EARLY EVENING HOURS. THE VISIBLE IMAGERY SHOWS A REALLY
NICE SWATH OF CLEARING CU IN THE WAKE OF THE MCS. THE SFC WINDS
REMAIN GENERALLY UNAFFECTED. THIS MID LEVEL FORCING WILL BUNCH UP
THE SEA BREEZE PUSH AND WORK EASTWARD BY THE MID EVENING HOURS.

THE FORECAST CONTINUES WITH ANOTHER DAY FOR SCATTERED CONVECTION
ON SUNDAY AND LIKELY HOTTER TEMPS...THEN ANOTHER COLD FRONT EARLY
IN THE NEW WEEK...LATE MONDAY INTO EARLY TUESDAY WILL CONTINUE THE
STATUS QUO. POPS DUE DROP OFF A GOOD BIT FOR MID WEEK AND ARE SLOW
TO RETURN. MEANWHILE...THE RAIN AND NEXT FRONT WILL KEEP THE HOT
WEATHER AT BAY FOR US. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  96  77  95 /  20  20  20  40
MLU  75  95  75  94 /  30  20  10  40
DEQ  73  94  72  89 /  20  40  30  30
TXK  75  93  74  90 /  20  30  30  30
ELD  74  93  73  89 /  30  30  30  30
TYR  77  96  76  94 /  20  10  10  30
GGG  76  96  76  95 /  20  10  20  40
LFK  75  97  75  96 /  20  10  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24
Hazardous weather outlook, Aug 22, 12:12 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 PM CDT SAT AUG 22 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-231715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1212 PM CDT SAT AUG 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ARKANSAS...FOR
NORTHERN LOUISIANA...FOR EASTERN TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ALSO...THE WARM HUMID AIR IN PLACE WILL SEE GOOD SHOWER AND
THUNDERSTORM DEVELOPMENT INTO MUCH OF THE AFTERNOON HOURS. KEEP AN
EYE TO THE SOUTHWEST SKY AS STORMS WILL BE MOVING TO THE
NORTHEAST. IF THUNDER ROARS...GO INDOORS. NO WIDESPREAD SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

OUR CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN FOR MUCH OF
THE FOUR STATE AREA INTO THE NEW WORK WEEK AHEAD OF AN ANOTHER
APPROACHING COLD FRONT...BUT INSTABILITY DOES NOT APPEAR
SUFFICIENT AT THIS TIME FOR ANY WIDESPREAD SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

24

In the hours before

Special weather statement, Aug 22, 2:41 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT SAT AUG 22 2015

LAZ012-013-018>020-222030-
NATCHITOCHES LA-BIENVILLE LA-JACKSON LA-WINN LA-GRANT LA-
241 PM CDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...
SOUTHEASTERN BIENVILLE...NORTHEASTERN NATCHITOCHES...WINN AND WEST
CENTRAL GRANT PARISHES UNTIL 330 PM CDT...

AT 239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
COMPLEX 8 MILES EAST OF CAMPTI...OR 10 MILES NORTHEAST OF
NATCHITOCHES...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...WINNFIELD...CAMPTI...MONTGOMERY...CLARENCE...
GOLDONNA...DODSON...SALINE...ASHLAND...CALVIN...ATLANTA...POWHATAN...
GRAND ECORE...CLEAR LAKE...CRESTON...BLACK LAKE...HUDSON...
CHESTNUT...FRIENDSHIP AND BERMUDA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3194 9241 3162 9295 3188 9325 3197 9317
      3197 9313 3198 9313 3200 9315 3230 9289
TIME...MOT...LOC 1939Z 223DEG 31KT 3186 9297

20
Special weather statement, Aug 22, 2:54 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CDT SAT AUG 22 2015

TXZ150>153-165-166-222045-
SAN AUGUSTINE TX-RUSK TX-ANGELINA TX-NACOGDOCHES TX-SHELBY TX-
PANOLA TX-
254 PM CDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUSK...SOUTHWESTERN
PANOLA...CENTRAL ANGELINA...SAN AUGUSTINE...NACOGDOCHES AND WESTERN
SHELBY COUNTIES UNTIL 345 PM CDT...

AT 254 PM CDT...DOPPLER RADAR WAS TRACKING A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF GARRISON
TO NEAR HUNTINGTON...AND MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LUFKIN...NACOGDOCHES...CARTHAGE...CENTER...DIBOLL...HUDSON...
HUNTINGTON...SAN AUGUSTINE...TENAHA...TIMPSON...GARRISON...
NEUVILLE...ETOILE...BLAND LAKE...WODEN...MACUNE...MARTINSVILLE...
MELROSE...BURKE AND APPLEBY.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3119 9479 3199 9473 3227 9421 3142 9403
      3133 9404
TIME...MOT...LOC 1954Z 221DEG 28KT 3187 9464 3136 9455

20
Special weather statement, Aug 22, 2:57 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
257 PM CDT SAT AUG 22 2015

ARZ050-051-059-OKZ077-222045-
HOWARD AR-LITTLE RIVER AR-SEVIER AR-MCCURTAIN OK-
257 PM CDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
HOWARD...SEVIER AND SOUTHEASTERN MCCURTAIN COUNTIES UNTIL 345 PM
CDT...

AT 257 PM CDT...DOPPLER RADAR WAS TRACKING A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF DAISY TO
IDABEL...AND MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DE QUEEN...NASHVILLE...DIERKS...HORATIO...UMPIRE...IDABEL...BROKEN
BOW...LOCKESBURG...WINTHROP...GILLHAM...BEN LOMOND...CORINTH...
ARKINDA...CENTER POINT...OAK GROVE...HAWORTH...CENTRAL...HOLLY
CREEK...SHINEWELL AND LEBANON.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3419 9392 3418 9382 3395 9383 3367 9458
      3368 9459 3366 9459 3368 9462 3367 9464
      3370 9464 3369 9465 3369 9467 3393 9497
      3431 9394
TIME...MOT...LOC 1957Z 303DEG 14KT 3433 9373 3392 9483

20
Special weather statement, Aug 22, 3:37 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
337 PM CDT SAT AUG 22 2015

LAZ001-010-TXZ138-151-153-222115-
DE SOTO LA-CADDO LA-HARRISON TX-SHELBY TX-PANOLA TX-
337 PM CDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR CADDO AND WEST CENTRAL DE SOTO
PARISHES...SOUTHEASTERN HARRISON...PANOLA AND NORTH CENTRAL SHELBY
COUNTIES UNTIL 415 PM CDT...

AT 337 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CARTHAGE TO NEAR
TENAHA...AND MOVING NORTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CARTHAGE...CENTER...TENAHA...ELYSIAN FIELDS...DEBERRY...
SCOTTSVILLE...GARY CITY...FRONT...PAXTON...MIDYETT...WOODS AND
DEADWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR THE NORTH END OF TOLEDO BEND...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3255 9428 3218 9393 3179 9421 3210 9448
TIME...MOT...LOC 2037Z 199DEG 27KT 3212 9441 3188 9420

24
Special weather statement, Aug 22, 3:41 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
341 PM CDT SAT AUG 22 2015

TXZ152-165-222130-
ANGELINA TX-NACOGDOCHES TX-
341 PM CDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANGELINA AND CENTRAL
NACOGDOCHES COUNTIES UNTIL 430 PM CDT...

AT 339 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HUDSON...OR NEAR LUFKIN...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUFKIN...HUDSON...HUNTINGTON...BURKE...CENTRAL...HOMER...CLAWSON AND
REDLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR THE NORTHERN ANGELINA FORK OF SAM RAYBURN...GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3128 9489 3128 9488 3130 9490 3130 9489
      3131 9490 3132 9490 3134 9492 3137 9494
      3157 9460 3132 9446 3121 9485
TIME...MOT...LOC 2039Z 244DEG 14KT 3133 9482

24
Special weather statement, Aug 22, 4:16 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
416 PM CDT SAT AUG 22 2015

TXZ165-222200-
ANGELINA TX-
416 PM CDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANGELINA COUNTY
UNTIL 500 PM CDT...

AT 416 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHWEST OF DIBOLL...MOVING NORTHEAST AT 15 MPH.

STRONG WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUFKIN...DIBOLL...HUDSON...HUNTINGTON...BURKE...HOMER...CLAWSON AND
REDLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3121 9487 3122 9486 3123 9486 3126 9490
      3128 9489 3128 9488 3130 9490 3131 9490
      3146 9474 3131 9444 3117 9484
TIME...MOT...LOC 2115Z 234DEG 14KT 3126 9479

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:54 PM CDTSpecial Weather StatementSHVAngelina, Nacogdoches, Panola, San Augustine, Shelby51 min
Aug 22, 3:37 PM CDTSpecial Weather StatementSHVPanola38 min
Aug 22, 3:41 PM CDTSpecial Weather StatementSHVAngelina49 min
Aug 22, 4:16 PM CDTSpecial Weather StatementSHVAngelina44 min
Aug 22, 1:27 PM CDTSpecial Weather StatementSHVSabine48 min
Aug 22, 2:41 PM CDTSpecial Weather StatementSHVWinn49 min
Aug 22, 3:09 AM CDTSpecial Weather StatementSHVHempstead51 min
Aug 22, 2:00 PM CDTAreal Flood AdvisorySHVHempstead, Howard3 hr
Aug 22, 2:57 PM CDTSpecial Weather StatementSHVHoward, Sevier48 min
Aug 22, 5:00 PM CDTSpecial Weather StatementSHVMiller60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.